MAUDE Adverse Event Report: COVIDIEN GIA; STAPLER, SURGICAL

COVIDIEN GIA; STAPLER, SURGICAL
Model Number GIA10038S
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a procedure, an attempt was made to fire, but the black firing knob did not advance.The firing could not be done.To resolve the issue, a new device was used.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.For functional te sting, the single use loading unit (sulu) was reset.The sulu unloaded and loaded repeatedly without difficulty.The sulu and instrument were applied to test media with acceptable results; the knife cut completely and cleanly and the remaining staple line was properly formed.It was reported that an attempt was made to fire, but the black firing knob did not advance.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the loading unit and knife blade were applied over an obstruction or thick tissue during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: ensure to select a sulu with the appropriate staple size for the tissue thickness.Overly thick or thin tissue may result in unacceptable staple formation.In addition; failure to advance the handle completely may result in incomplete staple formation, which may compromise the integrity of the staple line.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
GIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22731150
Report Number2647580-2025-02470
Device Sequence Number13009342
Product Code GAG
UDI-Device Identifier30884521031672
UDI-Public(01)30884521031672(17)281031(10)P3L0966(20)02
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K221013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIA10038S
Device Catalogue NumberGIA10038S
Device Lot NumberP3L0966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer09/30/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date10/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown